MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-4-12-HELIX
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that after the microcatheter reached the target position and was ready for coil deployment, the bare axium helix coil detached and decoupled before entering the microcatheter, and was damaged/fractured after entering the microcatheter.The coil was replaced with a new coil to complete the procedure.No patient symptoms or complications were associated with this event.It was noted that the procedure was prolonged.The patient was undergoing coil embolization surgery.It was noted the patient's vessel tortuosity was extremely tortuous (severe).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update b5, e initial contact.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The lesion was an occlusion of blood vessels measuring about 3 mm.The patient is recovering normally and did not experience any symptoms related to coil premature detachment or damage.An abnormality was felt during the process of delivering the coil into the microcatheter through the introducer sheath, and it was subsequently discovered that the coil had been prematurely detached.The damage or fracture was not in addition to the detachment.All devices and accessories were prepared as indicated in the ifu.The causes of the premature detachment and coil damage were not determined, and no issues were identified that resulted in the observed damage.No detachment attempts were made using an instant detacher or manual method.It was unknown if any kink or damage observed on the pushwire since it was discarded by the customer.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that there was no kink/damage observed to the echelon catheter.There was no friction or difficulty during the process.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23479348
Report Number9617601-2025-02528
Device Sequence Number10488257
Product Code KRD
UDI-Device Identifier00847536037403
UDI-Public(01)00847536037403(17)270510(10)228849850
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-4-12-HELIX
Device Catalogue NumberQC-4-12-HELIX
Device Lot Number228849850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer11/14/2025
12/10/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/09/2025
01/08/2026
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale